I TUOI DATI
I TUOI ORDINI
N. prodotti: 0
Totale ordine: € 0,00
I TUOI ABBONAMENTI
I TUOI ARTICOLI
THE JOURNAL OF CARDIOVASCULAR SURGERY
Rivista di Chirurgia Cardiaca, Vascolare e Toracica
Indexed/Abstracted in: BIOSIS Previews, Current Contents/Clinical Medicine, EMBASE, PubMed/MEDLINE, Science Citation Index Expanded (SciSearch), Scopus
Impact Factor 1,632
ORIGINAL ARTICLES VASCULAR PAPERS
The Journal of Cardiovascular Surgery 1999 Aprile;40(2):237-42
Heparin-induced vascular occlusion in vasculosurgical patients. An evaluation of the disease in 13 cases
Buerger Th., Tautenhahn J., Meyer F., Lippert H.
From the Hospital for General, Abdominal and Vascular Surgery Surgical Center, Medical Faculty Otto von Guericke University Magdeburg, Germany
Objective. To describe the diagnosis and treatment of adverse reaction to heparin (heparin-induced thrombocytopenia [HIT]) administered prophylactically for thrombosis and embolism. Experimental design: case series. Setting: vascular surgical division in a University hospital. Patients: thirteen patients treated for HIT type II between October 1994 and June 1997. Measures/ Interventions: diagnosis of heparin-induced complications is based on exact medical history and regular measurement of platelet counts. Confirmation can be obtained with the aggregation test, serotonin-release test, heparin-induced platelet release (HIPA) test, and platelet factor 4/heparin ELISA. Vasculosurgical reconstruction is usually required to eliminate vessel occlusion.
Results. In our series, HIT was confirmed by HIPA test (11 patients) and aggregation test (2 patients). All patients had positive cross reaction with low-molecular-weight heparin, and six had cross reaction with heparinoid danaproid sodium (Orgaran®). Occlusions occurred between day 2 and 22 after the start or resumption of heparin administration (mean, 11 days). Anticoagulation treatment with hirudin or danaproid sodium was given to 5 patients, in conjunction with vasculosurgical reconstruction. Three of those patients died and the other two required amputation.
Conclusions. Heparin-induced vascular occlusion is a rare but severe adverse effect of heparin treatment. When HIT is suspected, heparin administration must be stopped, with substitution of dextran and acetylsalicylic acid. Laboratory tests must be used for confirmation or exclusion. However, the diagnosis can be obscured by a normal platelet count due to pre-existing polycythemia and by false-negative test results. Surgery is usually warranted, depending on the degree and localization of ischemia.